Florida, 2002Lightning Strike in Florida, July 26, 2002
July 26, 2002 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 26, 1:43 AM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 26, 1:43 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 AM CDT FRI JUL 26 2002
CWA BEING DOMINATED BY UPPER LEVEL TROF AND DEFORMATION FIELD...
KEEPING POPS UP THROUGH TODAY. SOUNDING FROM JAN AND SIL SHOW DEEP
MOISTURE WITH PW NEAR 2 INCHES AND MEAN RH AROUND 70 THROUGH THE
SOUNDINGS AS FAR UP AS THE HYGRISTOR WOULD RENDER DEWPOINTS. BECAUSE
OF THE PRESENCE OF THIS FEATURE THE ABILITY OF A MINOR VORTLOBE OR
EVEN A PASSING BUTTERFLY TO START NOCTURNAL CONVECTION IS NOT TO BE
UNDERESTIMATED...AND RUMBLES IN THE DAYLIGHT HOURS ALONG THE
SEABREEZE IS MORE OR LESS A GIVEN. HENCE THE OVERNIGHT POPS WILL TAKE
CONSIDEABLE PONDERING. LOCALLY HEAVY RAIN POSSIBLE IN MORE VIGOROUS
CONVECTION...PERHAPS 4 INCHES. WOULD NOT CONSIDER ANYTHING MUCH
HIGHER DUE TO ANTICIPATED LACK OF MESOSCALE ORGANIZATION OF TSTMS.
THERFORE WILL REMAIN WITH CONTINUITY FOR POPS TODAY AND TONIGHT. ON
SATURDAY...THE MODELS SHOW THE WEDGE NOSING IN FROM THE EAST AND 500
MB RIDGE BETTER ESTABLISHED WITH SHEAR PUSHED NORTH OF US HERE.
DECREASED POPS FCST PER PREVIOUS PRODUCTS WITH MINOR TWEAKS. DEEP
RH NEEDED FOR EFFICIENT RAINMAKING SHUD JUST DROP OFF THE NEXT 24 TO
48 AND STAY DOWN. BELIEVE ETA POPS ARE WAY TOO HIGH. HIGHS TODAY ONLY
SLIGHTLY BELOW CLIMO MAINLY BECAUSE OF RESIDUAL ANVIL CLOUD COVER AND
LOWERED THICKNESS VALUES. AS TROF LIFTS OUT AND HIGH NOSES IN...IT
SHOULD LOOK MORE LIKE THE DIURNAL SUMMER CYCLE AGAIN. HIGHS WILL WARM
SLIGHTLY IN ACCORDANCE WITH THE RESULTING HYDROSTATICS AND SUNLIGHT.
TWO TIERED ZONE GROUPINGS SEEM TO BE A GOOD FCST STRUCTURE TO RETAIN.
EXTENDED...NO CHANGES NOTED THROUGH THE END OF NEXT WEEK. WITH
TEMPERATURES NOR WITH SEABREEZE DRIVEN CONVECTION.
MARINE...LITTLE CHANGE...HIGH TO BUILD INTO GULF THROUGH PERIOD...
WITH SOUTH WINDS BECOMING SOUTHWEST BY MONDAY...THEN LIGHT WESTERLY
BY TUESDAY WEAK SURFACE HIGH MOVES WEST ACROSS CENTRAL GULF.
FIRE...NO PROBLEMS NOTED. MDT TO HIGH RH. LIGHT TO MODERATE FLOW
THRU SUNDAY WILL KEEP LOW TO MDT DISPERSION.
APPRECIATE WFO BMX COORD.
77/16
PRELIM NUMBERS...
MOB EB 089/074 090/074 091 77423
PNS EB 088/074 091/074 092 77323
DTS EE 086/077 089/077 090 77323
GZH EB 089/072 092/072 093 77523
2R0 EB 089/072 092/072 093 77523
61A EB 089/071 092/071 093 77523
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Jul 26, 4:09 AM CST, 3 hours 45 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 26 2002
A WEAK UPPER LEVEL TROUGH TROF DOMINATES AREA TODAY KEEPING CHANCE OF
SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON TODAY WITH
SKIES BECOMING MOSTLY CLOUDY.
ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO BE QUITE AS HOT TODAY AS
THEY USUALLY ARE...AREA RESIDENTS ARE NONETHELESS REMINDED NEVER TO
LEAVE ANYONE IN A PARKED CAR. TEMPERATURES INSIDE A CAR WITH WINDOWS
UP CAN REACH OVER 150 DEGREES QUICKLY...RESULTING IN HEAT STROKE AND
DEATH. THIS IS ESPECIALLY TRUE WITH THE ELDERLY AND CHILDREN...AND
PETS.
ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
Special weather statement, Jul 26, 5:00 AM CST, 2 hours 54 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 26 2002
A WEAK UPPER LEVEL TROUGH TROF DOMINATES AREA TODAY KEEPING CHANCE OF
SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON TODAY WITH
SKIES BECOMING MOSTLY CLOUDY.
ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO BE QUITE AS HOT TODAY AS
THEY USUALLY ARE...AREA RESIDENTS ARE NONETHELESS REMINDED NEVER TO
LEAVE ANYONE IN A PARKED CAR. TEMPERATURES INSIDE A CAR WITH WINDOWS
UP CAN REACH OVER 150 DEGREES QUICKLY...RESULTING IN HEAT STROKE AND
DEATH. THIS IS ESPECIALLY TRUE WITH THE ELDERLY AND CHILDREN...AND
PETS.
ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
Lightning, Santa Rosa
- When
- July 26, 7:54 AM CST
- Where
- Santa Rosa County, Pace
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.693, -87.018 (the zone’s center; the record gives no point)
A male was working on a bridge in a high rise crane, when lightning hit the crane and injured him. He was life lighted to a local hospital. He was kept for a few days for observation and was later released.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 26 to 31, 2002185 injured · 22 events
- Heat in Illinois, July 26 to 28, 20022 deaths · 1 event
- Tornado and Hail in Pennsylvania, July 26, 20021 injured · $315,000 · F0 · 14 events
- Tornado and Hail in Iowa, July 26, 2002$140,000 · F1 · 8 events
- Lightning Strike in Nebraska, July 26, 2002$479,000 · 1 event
- Damaging Wind in Utah, July 26, 2002$60,000 · 62 kt wind · 1 event
- Tornado in Iowa, July 26, 2002F1 · 1 event
- Flash Flood in Arizona, July 26, 2002$30,000 · 1 event
- Damaging Wind in Michigan, July 26, 2002$20,000 · 53 kt wind · 1 event
- Heat in Illinois, July 26 to 31, 200214 events
- Tornadoes and Hail in Missouri, July 26, 2002$5,000 · F0 · 10 events
- Lightning Strike in Florida, July 26, 20021 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311154.